Texas, 2007

Hail in Texas, June 4, 2007

June 4, 2007 · NWS EWX · 4 events in 4 counties and zones

Severe thunderstorms produced large hail over the north central counties on the afternoon of June 4.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Severe thunderstorms produced large hail over the north central counties on the afternoon of June 4.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 4, 11:39 AM CST, 2 hours 1 minute earlier.

Area forecast discussion, Jun 4, 11:39 AM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1239 PM CDT MON JUN 4 2007

.AVIATION...
VFR SKIES WILL PREVAIL WITH MAINLY SCATTERED CUMULUS AND HIGHER
BASED CLOUDS. OCNL MAINLY VFR CIGS CAN BE EXPECTED WITH SOME MVFR
CIGS AND VSBYS IN AND NEAR SHRA/TSRA. BEST CHANCES FOR SHRA AND
TSRA WILL BE UNTIL 03Z MOST AREAS WITH ANOTHER GOOD CHANCE BETWEEN
06Z AND 15Z ALONG THE RIO GRANDE. SOME TSRA COULD BECOME SEVERE
WITH WIND GUSTS TO 50 KTS AND LARGE HAIL SURFACE AND ALOFT. W TO
NW WINDS AROUND 10 KTS OR LESS WILL PREVAIL, BECOMING VARIABLE
LESS THAN 5 KTS AFTER 03Z.

&&

.PREV DISCUSSION... /ISSUED 1041 AM CDT MON JUN 4 2007/

UPDATE...
THERE ARE FEWER CLOUDS AROUND THE EASTERN HALF OF THE CWA THIS
MORNING THAN WE PREVIOUSLY ANTICIPATED. HAVE ADJUSTED SKY GRIDS
TO BETTER MATCH MORNING TREND. ALSO MADE SOME MINOR TWEAKS TO
TEMPS...DEW POINTS...AND RH GRIDS WHICH WONT AFFECT ZONES. STILL
LOOKING FOR SHOWERS AND THUNDERSTORMS TO REDEVELOP THIS AFTERNOON
AND EVENING AS THE SHORT WAVE MOVES ACROSS. NEW ZONE FORECAST OUT
SHORTLY.

PREV DISCUSSION... /ISSUED 638 AM CDT MON JUN 4 2007/

AVIATION...
SCATTERED CLOUDS AROUND AND ABOVE 10 THSD FT THRU 16Z BECOMING
5 THSD TO 10 THSD FEET SCATTERED WITH SCATTERED TO BROKEN CLDS
ABOVE 10 THSD FEET AFTER 17Z. SCATTERED TSRA MAY DEVELOP AGAIN
FROM AROUND 20Z TO 05Z. CONDITIONS ARE FORECAST TO BECOME 10 THSD
SCATTERED WITH SCATTERED TO BROKEN CLOUDS ABOVE 10 THSD FEET
AFTER 05Z.

DISCUSSION...
THE HEAVY RAINS HAVE LEFT THE AREA VERY STABLE. SOME CREEKS AREA
STILL OUT OF BANKS BUT NOT IN FLOOD...AND SHOWING SLOW FALLS. A
THUNDERSTORMS COMPLEX AROUND ABILENE IS MOVING EAST SOUTHEAST AND
MAY REACH BURNET COUNTY THIS MORNING. BUT IT IS SHOWING TENDENCIES
OF WEAKENING, SO IT MIGHT NOT REACH BURNET COUNTY AT ALL BUT LEFT
DECENT POPS IN THIS AREA.

THE NEXT SEVERAL DAYS ARE TRANSITIONS IN ALL BUT THE WINDS. CHANCE
OF RAIN GOES WAY DOWN AFTER TUESDAY AS THE UPPER RIDGE BUILDS INTO
THE AREA. WITH A NORTHWEST FLOW CONTINUING THROUGH TUESDAY
MORNING, THE CHANCES OF RAIN STAYS IN THE PICTURE. ONCE THE UPPER
RIDGE GAINS CONTROL OVER THE SOUTHERN HALF OF TEXAS, POPS GO TO
NEAR ZERO AND TEMPS RISE TO NEAR RECORD LEVELS. WE WILL HAVE HOT
DAYS WEDNESDAY THROUGH FRIDAY. AND BECAUSE OF THE FAIRLY TIGHT
SURFACE GRADIENT AT NIGHT, THE MIN TEMPS WILL BE IN THE 70S. BY
THE WEEKEND A BREAK IN THE UPPER RIDGE WILL ALLOW SOME TROPICAL
SHOWERS AND THUNDERSTORMS TO FLOW NORTH ACROSS THE EASTERN
COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              87  67  92  73  94 /  40  10  20  10  10
AUSTIN BERGSTROM INTL AIRPORT  88  64  92  72  94 /  40  20  20  10  10
DEL RIO INTL AIRPORT           91  73  97  76  99 /  20  30  20  -   10
SAN ANTONIO INTL AIRPORT       88  71  92  73  94 /  30  30  20  10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/04
Hazardous weather outlook, Jun 4, 4:58 AM CST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 AM CDT MON JUN 4 2007

TXZ171>173-183>194-202>209-217>225-228-051100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
558 AM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN THIS
AFTERNOON AND TONIGHT.  ANOTHER AREA OF OF THUNDERSTORMS COULD
DEVELOP AND MOVE ACROSS SOUTH CENTRAL TEXAS LATER TODAY OR
TONIGHT FROM THE NORTHWEST. THERE IS A SLIGHT RISK THAT SOME OF
THESE THUNDERSTORMS COULD BECOME SEVERE...WITH THE POTENTIAL
FOR DAMAGING WINDS AND LARGE HAIL.  BRIEF LOCALLY HEAVY RAIN
IS ALSO POSSIBLE.

.DAY TWO...TUESDAY...

THERE IS A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS TUESDAY.

.DAYS THREE THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR
THIS EVENING.

In the hours before

Local storm report, Jun 4, 9:30 AM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 AM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     INGRAM                  30.08N 99.24W
06/03/2007  E70.00 MPH       KERR               TX   CO-OP OBSERVER

0815 PM     TSTM WND DMG     INGRAM                  30.08N 99.24W
06/03/2007                   KERR               TX   CO-OP OBSERVER

            TREES AND POWER LINES DOWN BETWEEN INGRAM AND HUNT ON
            HIGHWAY 39.

0815 PM     TSTM WND DMG     KERRVILLE               30.04N 99.14W
06/03/2007                   KERR               TX   CO-OP OBSERVER

            TREES AND POWER LINES DOWN BETWEEN KERRVILLE AND HARPER
            ON HIGHWAY 783.
0815 PM     HAIL             GEORGETOWN
06/03/07    E 0.75 INCH      WILLIAMSON         TX   PUBLIC

0830 PM     HAIL             BASTROP                 30.11N 97.31W
06/03/2007  M1.00 INCH       BASTROP            TX   AMATEUR RADIO

            TREES DOWN AND STREET FLOODING.

0835 PM     TSTM WND GST     8 E FREDERICKSBURG      30.27N 98.74W
06/03/2007  E60.00 MPH       GILLESPIE          TX   AMATEUR RADIO

            ESTIMATED 60 MPH WIND GUST IN STONEWALL.

0842 PM     TSTM WND DMG     BASTROP                 30.11N 97.31W
06/03/2007                   BASTROP            TX   LAW ENFORCEMENT

            TREES DOWN ON POWER LINES.

0850 PM     TSTM WND GST     TARPLEY                 29.63N 99.28W
06/03/2007  E60.00 MPH       BANDERA            TX   CO-OP OBSERVER

0850 PM     TSTM WND DMG     BANDERA                 29.72N 99.07W
06/03/2007                   BANDERA            TX   CO-OP OBSERVER

            TREES AND POWER LINES DOWN ON HIGHWAY 173 IN BANDERA.

0905 PM     TSTM WND GST     10 WNW BASTROP          30.17N 97.46W
06/03/2007  E60.00 MPH       BASTROP            TX   AMATEUR RADIO

            ESTIMATED 50 TO 60 MPH WIND GUST AT HYZTTE RESORT.

0910 PM     TSTM WND DMG     5 NNW AUSTIN            30.37N 97.78W
06/03/2007                   TRAVIS             TX   LAW ENFORCEMENT

            LARGE TREE LIMB DOWN NEAR INTERSECTION OF NORTHLAND DRIVE
            AND BALCONES DRIVE.

0910 PM     TSTM WND GST     KYLE                    29.99N 97.87W
06/03/2007  M67.00 MPH       HAYS               TX   TRAINED SPOTTER

            I 35 AT MILE MARKER 215.

0913 PM     TSTM WND GST     BOERNE                  29.80N 98.74W
06/03/2007  E60.00 MPH       KENDALL            TX   AMATEUR RADIO

0915 PM     TSTM WND DMG     1 N AUSTIN              30.32N 97.75W
06/03/2007                   TRAVIS             TX   LAW ENFORCEMENT

            TREE DOWN IN 2200 BLOCK OF SAN GABRIEL STREET NEAR
            INTERSECTION WITH WEST 22ND STREET IN WEST UT CAMPUS AREA
            OF CENTRAL AUSTIN.

0915 PM     FLASH FLOOD      10 N AUSTIN             30.45N 97.75W
06/03/2007                   WILLIAMSON         TX   EMERGENCY MNGR

            FOUR LOW WATER CROSSINGS FLOODED IN THE AREA OF ONEIL
            DRIVE AND ADELPHI DRIVE IN WATERS PARK AREA JUST
            SOUTHWEST OF LOOP 1 MOPAC AND PARMER ROAD INTERSECTION.

0918 PM     TSTM WND GST     16 NNW SAN ANTONIO      29.67N 98.61W
06/03/2007  M61.00 MPH       BEXAR              TX   TRAINED SPOTTER

            NEAR 1604 AND HOUSEAND.

0920 PM     TSTM WND DMG     NEW BRAUNFELS           29.70N 98.12W
06/03/2007                   COMAL              TX   AMATEUR RADIO

            SIGNS BLOWN DOWN ON I 35 AT EXIT 191.

0920 PM     TSTM WND DMG     2 S AUSTIN              30.28N 97.75W
06/03/2007                   TRAVIS             TX   LAW ENFORCEMENT

            LARGE TREE DOWN COVERING THE ENTIRE ROADWAY IN THE 2600
            BLOCK OF EASTSIDE DRIVE NEAR INTERSECTION WITH LONGBOW
            LANE IN SOUTH AUSTIN.

0922 PM     TSTM WND GST     NEW BRAUNFELS           29.70N 98.12W
06/03/2007  M71.00 MPH       COMAL              TX   ASOS

            NEW BRAUNFELS ASOS.

0925 PM     TSTM WND GST     15 N SAN ANTONIO        29.67N 98.51W
06/03/2007  E65.00 MPH       BEXAR              TX   PUBLIC

0928 PM     TSTM WND DMG     2 W NEW BRAUNFELS       29.70N 98.15W
06/03/2007                   COMAL              TX   TRAINED SPOTTER

            SIGNIFICANT TREE DAMAGE ALL AROUND LANDA PARK CAUSING
            ROAD CLOSURES.

0937 PM     HAIL             7 N LOCKHART            29.98N 97.68W
06/03/2007  M0.88 INCH       CALDWELL           TX   AMATEUR RADIO

0947 PM     TSTM WND DMG     LOCKHART                29.87N 97.68W
06/03/2007                   CALDWELL           TX   AMATEUR RADIO

            NUMEROUS LARGE TREES DOWN. AWNING DAMAGE AT LOCKHART
            FRESHMAN CAMPUS AT BOISDARC AND PECOS STREET.

0950 PM     FLASH FLOOD      7 ENE AUSTIN            30.34N 97.64W
06/03/2007                   TRAVIS             TX   EMERGENCY MNGR

            WATER OVER ROADWAY. ROAD CLOSED IN 8100 BLOCK OF LOYOLA
            LANE IN EAST AUSTIN.

1007 PM     TSTM WND DMG     7 N LOCKHART            29.98N 97.68W
06/03/2007                   CALDWELL           TX   AMATEUR RADIO

            TREES DOWN. CITY WIDE POWER OUTAGE.

1015 PM     FLASH FLOOD      8 SW AUSTIN             30.22N 97.85W
06/03/2007                   TRAVIS             TX   EMERGENCY MNGR

            LATER CROSSING FLOODED AND CLOSED 6700 BLOCK OF OLD BEE
            CAVES ROAD IN OAK HILL.

1030 PM     HAIL             3 NE LA GRANGE          29.94N 96.84W
06/03/2007  E0.75 INCH       FAYETTE            TX   LAW ENFORCEMENT

1120 PM     HEAVY RAIN       1 NW LA GRANGE          29.92N 96.89W
06/03/2007  M0.00 INCH       FAYETTE            TX   UTILITY COMPANY

            2.81 INCHES OF RAIN IN ONE HOUR. REPORTED BY LCRA GAGE.

DC

The radar

The Ft Hood radar (KGRK), 95 km away, was scanning. The volume nearest the first event began at 19:39 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 funnel cloud. Local standard time, as filed.

Hail, Burnet

When
June 4, 1:40 PM CST to 1:58 PM CST
Where
Burnet County, 9 mi NW of Marble Falls
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
30.662, -98.377

Hail, Williamson

When
June 4, 2:05 PM CST to 2:25 PM CST
Where
Williamson County, Leander to Cedar Park
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
30.580, -97.850

Funnel Cloud, Travis

When
June 4, 2:33 PM CST to 2:35 PM CST
Where
Travis County, 2 mi S of Pflugerville
Reported by
Public
Coordinates
30.401, -97.620

Hail, Bastrop

When
June 4, 3:40 PM CST to 3:50 PM CST
Where
Bastrop County, Bastrop
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
30.120, -97.320

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42698, 42701, 42704, 42706.